MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; INTRODUCER SHEATH

ENDOLOGIX, INC. AFX; INTRODUCER SHEATH
Model Number S17-45
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During an endovascular aneurysm sealing (evas) procedure for the patient with y-graft (non- endologix) replacement history.This procedure is outside the indications of use (off- label).There was difficulty during sheath insertion due to access vessel tortuosity (left) as well as implanted y-graft (non- endologix).The bifurcated stent graft deployed as intended but the limbs were slightly crossed inside the y-graft.It was also difficulty to retract the delivery system tip, therefore a smaller sheath was inserted from the same side with more proximal area and angioplasty (pta) was performed several times.As a damage was observed on afx sheath (accordion-like), a new sheath was inserted for the implantation of the suprarenal stent graft extension that was implanted from the right access.The left access vessel was damaged around external iliac artery (eia), it was sutured and repaired.The procedure was completed and the patient is being monitored.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.It was reported that no data (medical records / images) were available.However, it was reported that this procedure was outside the indications of use (off- label) due to an y-graft (non- endologix) being implanted prior and vessel tortuosity.This event of difficult to insertion & retraction, damaged sheath and access vessel damaged was most likely cause due to the off label use of this device.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: g1,2: contact office- name has been updated.H6: device code: remove code 3190, h6: result code: remove code 3221, h6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8809111
Report Number2031527-2019-00323
Device Sequence Number2693769
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)211029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberS17-45
Device Lot Number2005534-021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT 2010138-010; VELA SUPRARENAL, LOT 1776760-009; AFX2 BIFURCATED STENT GRAFT, LOT 2010138-010; VELA SUPRARENAL, LOT 1776760-009
Outcome Attributed to Adverse Event Other;